# SDR 2001UALA01538

- Difficulty date: July 30, 2001
- Submitted: December 5, 2001
- Operation: Air carrier
- Aircraft: N773UA
- Make and model: Boeing 777222
- Aircraft serial: 26929
- Aircraft time: 24,552 hours, 5,744 cycles
- Engine: Pwa PW4077
- Engine time: 18,684 hours, 3,689 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 54L201
- Condition: Fractured
- Location: Engine
- Part time: 8,107 hours, 1,598 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, C

## Discrepancy

APPROX 110 KTS LEFT ENG FAILURE WITH SEVERE DAMAGE.  EGT 565, FF0, OIL PRESS 1.  ENGINE  SHUTDOWN, ABORTED T-O, BRAKE TEMP NORMAL, NORMAL STOP, NO OTHER INDICATIONS.  RETURN TO BLOCKS. ENGINE WAS REMOVED DUE TO METAL IN TAILPIPE.  FAILURE ORIGINATED AT HIGH PRESSURE TURBINE STAGE 1 BLADE FRACTURED JUST ABOVE THE PLATFORM.  THERE WAS EVIDENCE OF STRESS CORROSION CRACKING.  SB PW4G-112-72-240 AND -245 HAD NOT BEEN INCORPORATED.
